MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME HYDRA 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME HYDRA 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583170
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome hydra 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when the sphincterotome was tensed, the cutting wire broke.The procedure was completed with different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1 (physician's complete name): dr.(b)(6).Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was detached, bent and blackened.The complaint was consistent with the reported event of cutting wire broke.It is most likely that the device cutting wire was not in contact with the tissue when it was energized, additionally as per complaint information the device was not used but the device cutting wire was found blackened showing it was energized and also, a peak of voltage could have caused the failure noted.Therefore, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and no anomalies were observed.It was confirmed that the device met all manufacturing specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome hydra 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, when the sphincterotome was tensed, the cutting wire broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: b5 block e1 (physician's complete name): (b)(6).Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h6(evaluation conclusion codes): although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome hydra 44 was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2019.According to the complainant, during the procedure, when the sphincterotome was tensed, the cutting wire broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Additional information: b5 block e1 (physician's complete name): (b)(6) block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was detached, bent and blackened.The complaint was consistent with the reported event of cutting wire broke.It is most likely that the device cutting wire was not in contact with the tissue when it was energized, additionally as per complaint information the device was not used but the device cutting wire was found blackened showing it was energized and dfu instructions states that the device has to be in contact with the tissue to be energized.Therefore, the most probable cause of this complaint is failure to follow instructions since problems traced to the user not following the manufacturer's instructions.A dhr (device history record) review was performed and no anomalies were observed.It was confirmed that the device met all manufacturing specifications.

Brand Name
TRUETOME HYDRA 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9610219
Report Number3005099803-2019-06537
Device Sequence Number585440
Product Code KNS
UDI-Device Identifier08714729858713
UDI-Public08714729858713
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2021
Device Model NumberM00583170
Device Catalogue Number47406
Device Lot Number0023368756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/21/2020
02/24/2020
04/30/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date02/18/2020
03/23/2020
05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR